Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 14, 2015, 2:31 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2015, 2:31 PM MST (21:31 UTC)
- Expired
- Jul 14, 2015, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 153 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WGUS55 KFGZ 142131
FFWFGZ
AZC005-142330-
/O.NEW.KFGZ.FF.W.0010.150714T2131Z-150714T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
231 PM MST TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 430 PM MST
* AT 229 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER ANTELOPE CANYON. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ANTELOPE CANYON NEAR SR 98 AND ANTELOPE CREEK BASIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3692 11141 3678 11131 3674 11143 3692 11144
$$3 follow-up statements
203 WGUS75 KFGZ 142233 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 333 PM MST TUE JUL 14 2015 AZC005-142330- /O.CON.KFGZ.FF.W.0010.000000T0000Z-150714T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO- 333 PM MST TUE JUL 14 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR NORTHEASTERN COCONINO COUNTY... AT 329 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MORE LIGHT TO MODERATE RAINFALL MOVING INTO THE ANTELOPE CANYON AREA. SPOTTERS AT ANTELOPE CANYON REPORTED HEAVY RAIN AND SOME PONDING WATER FROM EARLIER STORMS. ADDITIONAL RAINFALL WILL PROLONG THE THREAT OF FLASH FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ANTELOPE CANYON NEAR SR 98 AND ANTELOPE CREEK BASIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3692 11141 3678 11131 3674 11143 3692 11144 $$
589 WGUS55 KFGZ 142322 FFWFGZ AZC005-150100- /O.EXT.KFGZ.FF.W.0010.000000T0000Z-150715T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 422 PM MST TUE JUL 14 2015 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE * FLASH FLOOD WARNING FOR... NORTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 600 PM MST * AT 420 PM MST...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAINFALL OF UP TO 1 INCH HAS FALLEN UPSTREAM OF UPPER ANTELOPE CANYON WITHIN THE LAST HOUR. FLASH FLOODING FROM THE HEAVY RAIN IS EXPECTED TO BEGIN WITHIN THE NEXT HOUR. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ANTELOPE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 3692 11141 3678 11131 3674 11143 3692 11144 $$ MCS
962 WGUS75 KFGZ 150053 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 553 PM MST TUE JUL 14 2015 AZC005-150102- /O.EXP.KFGZ.FF.W.0010.000000T0000Z-150715T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCONINO- 553 PM MST TUE JUL 14 2015 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN COCONINO COUNTY WILL EXPIRE AT 600 PM MST... THE HEAVY RAIN HAS ENDED ACROSS ANTELOPE CANYON. HOWEVER...RUNOFF FROM EARLIER HEAVY RAIN COULD STILL CAUSE FLOW THROUGH THE CANYON THIS EVENING. ADDITIONAL RAINFALL ALSO REMAINS POSSIBLE THIS EVENING. LAT...LON 3692 11141 3678 11131 3674 11143 3692 11144 $$ MCS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:00 AM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Jul 14, 10:00 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE JUL 14 2015 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TODAY ACROSS NORTHERN ARIZONA. DECREASING STORM COVERAGE IS EXPECTED WEDNESDAY AND THURSDAY AS DRIER AIR MOVES INTO CENTRAL AND WESTERN PORTIONS OF THE STATE. FOR FRIDAY THROUGH SUNDAY...LOOK FOR AN INCREASE IN THUNDERSTORM CHANCES ACROSS THE NORTHLAND. && .UPDATE...MINOR UPDATE THIS MORNING TO REFLECT ONGOING SHOWERS IN APACHE COUNTY, OTHERWISE TODAY'S FORECAST LOOKS GOOD. MID AND UPPER LEVEL DISTURBANCE EVIDENT ON WATER VAPOR SATELLITE LOOPS OVER CENTRAL AZ WILL MOVE NORTHEAST ACROSS THE AREA THROUGH THE DAY AND COULD ENHANCE CONVECTION IN NE ARIZONA. MORNING CLOUDS/SHOWERS WILL ALSO DELAY AND POSSIBLY PREVENT THE DEVELOPMENT OF STRONGER STORMS LATER TODAY IN SOUTHERN APACHE COUNTY, WILL MONITOR THIS AND MAKE ADJUSTMENTS IF NEEDED. REST OF DISCUSSION BELOW STILL APPLIES. && .PREV DISCUSSION /315 AM MST/...SATELLITE PW AND SFC OBS INDICATE THE MONSOON PLUME WAS BASICALLY EAST OF A LINE FROM FREDONIA TO WILLIAMS THROUGH BLACK CANYON CITY. THERE IS A WEAKENING LINE OF LIGHT SHOWERS MOVING INTO APACHE COUNTY NOW. PRECIP CHANCES FOR TODAY ARE A BLEND OF THE PREVIOUS FORECAST AND THE SREF MODEL WHICH YIELDS SCATTERED AFTERNOON AND EVENING STORMS ACROSS NEARLY ALL OF THE NORTHLAND...WITH NUMEROUS STORMS OVER THE WHITE MTNS. ISOLATED STORM COVERAGE IS EXPECTED IN THE VERDE RIVER DRAINAGE AND SWRN YAVAPAI COUNTY. STORM MOTION TODAY GENERALLY FROM SW TO NE. ON WEDNESDAY AND THURSDAY...DRIER SOUTHWEST FLOW IS STILL EXPECTED TO MOVE THROUGH WESTERN AND CENTRAL AZ. THIS SHOULD LEAD TO LESS DAYTIME STORM COVERAGE...ESPECIALLY ACROSS COCONINO AND YAVAPAI COUNTIES AND NO OVERNIGHT ACTIVITY IN THIS AREA. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE ACROSS SOUTHERN NAVAJO AND APACHE COUNTIES. FRIDAY ONWARD...MODELS CONTINUE TO INDICATE HIGHER TROPICAL MOISTURE VALUES TO MOVE NORTHWARD INTO THE REGION ON FRIDAY AND REMAIN THROUGH AT LEAST SUNDAY. THIS MOISTURE SURGE DUE IN PART TO HURRICANE DOLORES WHICH IS FORECAST TO REMAIN WELL OFF THE WESTERN BAJA COAST. PRESENT INDICATIONS ARE FOR PRECIPITABLE WATER VALUES TO BE HIGHER THAN WHAT IS OVERHEAD TODAY...AND THE THE MOISTURE AXIS TO BE ALONG THE LOWER COLORADO RIVER VALLEY, YAVAPAI AND COCONINO COUNTIES. MODEL PRECIP FORECASTS ARE ALSO HIGHER FOR THE WEEKEND VS TODAY. THUS PRECIP CHANCES WERE INCREASED ACROSS YAVAPAI AND COCONINO COUNTIES. PROBABLY NOT A GOOD WEEKEND TO VENTURE INTO THE NARROW CANYONS OF NORTHERN AZ. STAY TUNED. && .AVIATION...FOR THE 18Z PACKAGE...BKN-OVC SKIES WITH SCT -SHRA WILL PERSIST OVER MUCH OF APACHE AND THE NORTHERN HALF OF NAVAJO COUNTY THROUGH 19Z-21Z. EXPECT CLOUD BASES FROM 8-10KFT AGL IN THIS AREA. ELSEWHERE...SKC-SCT CONDITIONS. CONVECTIVE DEVELOPMENT ALONG AND EAST OF A LINE FROM KPGA-KGCN-KPRC BY 19Z LEADING TO SCT SHRA/TSRA. MVFR AND SFC WIND GUSTS TO 40KTS WITH STRONGER STORMS. CONVECTION MAY BE HAMPERED OVER APACHE COUNTY DUE TO THE MORNING RAINFALL. IMPROVEMENT ALL AREAS 01Z-03Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...TODAY THROUGH THURSDAY...A DRIER SOUTHWEST FLOW WILL RETURN TO WESTERN ARIZONA...LEADING TO DECREASING STORM COVERAGE FOR WESTERN AND CENTRAL ZONES. THE BEST CHANCE FOR RAINFALL WILL REMAIN OVER EASTERN ARIZONA. HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL. EXPECT VERY GOOD TO EXCELLENT AFTERNOON VENTILATION. ON FRIDAY...MOISTURE IS EXPECTED TO MOVE ACROSS ARIZONA FROM THE SOUTH LEADING TO A BETTER SHOT AT SHOWERS AND THUNDERSTORMS. THIS MOIST PATTERN WILL CONTINUE INTO THE WEEKEND. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...JJ/DL AVIATION...PETERSON FIRE WEATHER...MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 14, 4:18 AM MST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 418 AM MST TUE JUL 14 2015 AZZ004>018-037>040-150745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 418 AM MST TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS MOST OF NORTHERN ARIZONA TODAY...WITH ISOLATED COVERAGE IN THE VERDE VALLEY DRAINAGE AND SOUTHWEST YAVAPAI COUNTY. HEAVY RAINFALL AND LIGHTNING ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A DECREASE IN STORM COVERAGE IS FORECAST WEDNESDAY AND THURSDAY. FROM FRIDAY THROUGH SUNDAY...PRESENT INDICATIONS ARE FOR A SIGNIFICANT MOISTURE INCREASE ACROSS THE WESTERN HALF OF ARIZONA. THIS MAY LEAD TO HEAVY RAINFALL AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:40 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 14, 4:41 PM MST | Special Weather Statement | FGZ | 34 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.